Alert archive / Michigan / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 12, 2004, 10:59 PM EDT for Clare County, Michigan. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2004, 10:59 PM EDT (02:59 UTC)
- Expired
- May 12, 2004, 11:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Clare County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 11:05 PM EDT | HAIL 0.75 | Lake George, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 130259
SVRGRR
MIC035-130345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 PM EDT WED MAY 12 2004
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARE COUNTY IN CENTRAL MICHIGAN
* UNTIL 1145 PM EDT
* AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES EAST OF LAKE GEORGE...OR ABOUT 13 MILES
NORTHWEST OF CLARE...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARRISON AROUND 1105 PM EDT
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4416 8484 4416 8462 4404 8462 4388 8486
4399 8507
$$
MJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:30 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 12, 9:30 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 930 PM EDT WED MAY 12 2004 .UPDATE... AT 0115Z THE KGRR 88D SHOWS SCATTERED SHOWERS AND AN ISOLATED EMBEDDED THUNDERSTORM JUST NW OF GRR. THE BROKEN LINE OF SHOWERS EXTENDS FARTHER NORTH ALONG THE US-131 CORRIDOR TO BIG RAPIDS AND SOUTH OF CAD. A LARGER AREA OF RAIN WITH EMBEDDED THUNDERSTORMS IS NOTED ACROSS CENTRAL AND SOUTHERN LAKE MI. MOST OF THE LIGHTNING IS OCCURRING ACROSS SOUTHERN LAKE MI. ADDITIONAL SHOWERS AND TSTORMS ARE NOTED ACROSS MUCH OF IL AND WI. SHOWERS AND TSTORMS WILL GRADUALLY OVERSPREAD OUR AREA LATE TONIGHT AS THE COLD FRONT MOVES EAST INTO CENTRAL WI AND THE FOCUS OF ALL CONVECTION SHIFTS FARTHER EAST. SEVERE WX IS VERY UNLIKELY OVERNIGHT. WIND FIELDS WITH HEIGHT ARE FAIRLY LIGHT, FREEZING LEVELS ARE UP AROUND 12.5 KFT... AND WE ARE LOSING INSTABILITY GENERATED FROM DAYTIME HEATING. HOWEVER, THE RUC 500 CHART SHOWS CLUSTERS OF STORMS IN IL ARE DEVELOPING IN PVA DOWNSTREAM OF THE STRONG IMPULSES OF H5 ENERGY... ALL OF WHICH SHIFTS NE INTO OUR AREA LATE TONIGHT. PW VALUES WILL CONTINUE TO GRADUALLY RISE TO AROUND 1.5 OR HIGHER BY 12Z THUR. THEREFORE, THOUGH SEVERE WX IS UNLIKELY, ANY OF THESE STORMS MAY CERTAINLY PRODUCE SOME HEAVY RAIN, ESPECIALLY DURING THE EARLY MORNING HOURS THURSDAY. WE WILL DEFINITELY NEED TO WATCH FOR ANY FURTHER POTENTIAL HYDRO CONCERNS AND MONITOR RIVER TRENDS. HAVING SAID ALL THIS, OUR GOING FORECAST LOOKS QUITE GOOD. WELL JUST TWEAK WORDING A BIT FOR TIMING OF CONVECTION INTO OUR AREA, AND FOR OVERNIGHT FORECAST WORDING. && .GRR...WATCHES/WARNINGS/ADVISORIES...NONE. && LAURENS
Hazardous weather outlook, May 12, 1:09 PM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 109 PM EDT WED MAY 12 2004 MIZ037>040-043>046-050>052-056>059-064>067-071>074-131010- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- 109 PM EDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. STORMS WILL BE POSSIBLE BETWEEN 100 PM AND MIDNIGHT. SOME OF THESE STORMS MAY REACH SEVERE LEVELS. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING HAIL TO AROUND AN INCH IN DIAMETER AND WIND GUSTS TO 65 MPH. STORM MOVEMENT WILL BE TO THE NORTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY AND FRIDAY AS A COLD FRONT APPROACHES. FLOODING WILL CONTINUE TO BE A CONCERN GIVEN THE RAINFALL OVER THE COURSE OF THE LAST FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON AND EVENING. OSTUNO DUKE
Nearby
Severe Thunderstorm Warnings in Michigan, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.